Alert archive / Michigan / Wind Advisories in 2025

Wind Advisory 6, NWS Grand Rapids, MI

March 19, 202510 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Mar 19, 2025, 12:01 PM EDT for 10 counties in Michigan. It took effect at Mar 20, 2025, 2:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2025, 12:01 PM EDT (16:01 UTC)
In effect from
Mar 20, 2025, 2:00 AM EDT
Expired
Mar 20, 2025, 11:44 AM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 64 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS73 KGRR 191601
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1201 PM EDT Wed Mar 19 2025

MIZ037>039-043>045-050-056-064-071-200015-
/O.NEW.KGRR.WI.Y.0006.250320T0600Z-250320T1800Z/
Mason-Lake-Osceola-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-Allegan-
Van Buren-
Including the cities of Grand Haven, Big Rapids, Holland,
Muskegon, South Haven, Ludington, Jenison, Fremont, Baldwin,
Hart, and Reed City
1201 PM EDT Wed Mar 19 2025

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY...

* WHAT...North winds 15 to 30 mph with gusts up to 50 mph expected.

* WHERE...Mecosta, Osceola, Allegan, Ottawa, Van Buren, Lake, Mason, 
  Muskegon, Newaygo, and Oceana Counties.

* WHEN...From 2 AM to 2 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Duke
4 follow-up statements
564 
WWUS73 KGRR 191954
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
354 PM EDT Wed Mar 19 2025

MIZ037>039-043>045-050-056-064-071-200400-
/O.CON.KGRR.WI.Y.0006.250320T0600Z-250320T1800Z/
Mason-Lake-Osceola-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-Allegan-
Van Buren-
Including the cities of Grand Haven, Big Rapids, Holland,
Muskegon, South Haven, Ludington, Jenison, Fremont, Baldwin,
Hart, and Reed City
354 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY...

* WHAT...Winds becoming north overnight and increasing to 15 to 30 
  mph with gusts up to 50 mph expected.

* WHERE...Mecosta, Osceola, Allegan, Ottawa, Van Buren, Lake, Mason, 
  Muskegon, Newaygo, and Oceana Counties.

* WHEN...From 2 AM to 2 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Duke
409 
WWUS73 KGRR 200139
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
939 PM EDT Wed Mar 19 2025

MIZ037>039-043>045-050-056-064-071-200945-
/O.CON.KGRR.WI.Y.0006.250320T0600Z-250320T1800Z/
Mason-Lake-Osceola-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-Allegan-
Van Buren-
Including the cities of Big Rapids, Grand Haven, Ludington, Reed
City, Muskegon, Jenison, Holland, Fremont, Baldwin, Hart, and
South Haven
939 PM EDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY...

* WHAT...Winds becoming north overnight and increasing to 15 to 30 
  mph with gusts up to 50 mph expected.

* WHERE...Mecosta, Osceola, Allegan, Ottawa, Van Buren, Lake, Mason, 
  Muskegon, Newaygo, and Oceana Counties.

* WHEN...From 2 AM to 2 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RAH
484 
WWUS73 KGRR 200751
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
351 AM EDT Thu Mar 20 2025

MIZ037>039-043>045-050-056-064-071-201800-
/O.CON.KGRR.WI.Y.0006.000000T0000Z-250320T1800Z/
Mason-Lake-Osceola-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-Allegan-
Van Buren-
Including the cities of Big Rapids, Baldwin, Hart, Reed City,
Holland, Muskegon, Ludington, South Haven, Fremont, Grand Haven,
and Jenison
351 AM EDT Thu Mar 20 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...North winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Mecosta, Osceola, Allegan, Ottawa, Van Buren, Lake, Mason, 
  Muskegon, Newaygo, and Oceana Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure outdoor objects.

&&

$$

CAS
615 
WWUS73 KGRR 201544
NPWGRR

URGENT - WEATHER MESSAGE
National Weather Service Grand Rapids MI
1144 AM EDT Thu Mar 20 2025

MIZ037>039-043>045-050-056-064-071-201645-
/O.CAN.KGRR.WI.Y.0006.000000T0000Z-250320T1800Z/
Mason-Lake-Osceola-Oceana-Newaygo-Mecosta-Muskegon-Ottawa-Allegan-
Van Buren-
Including the cities of Big Rapids, Reed City, Ludington,
Holland, Jenison, Hart, Fremont, Grand Haven, South Haven,
Baldwin, and Muskegon
1144 AM EDT Thu Mar 20 2025

...WIND ADVISORY IS CANCELLED...

Winds are expected to remain below advisory levels, therefore it has 
been cancelled.

$$

Duke

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Mar 19, 7:38 AM EDT, 4 hours 23 minutes earlier. Its key messages:

  • Warm today with rain/storms tonight, then colder with snow
  • Rain possible Friday night and mixed rain/snow Sunday/Monday
  • Highs mostly in the 40s
Area forecast discussion, Mar 19, 7:38 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
738 AM EDT Wed Mar 19 2025

.KEY MESSAGES...

- Warm today with rain/storms tonight, then colder with snow

- Rain possible Friday night and mixed rain/snow Sunday/Monday

- Highs mostly in the 40s

&&

.DISCUSSION...
Issued at 334 AM EDT Wed Mar 19 2025

- Warm today with rain/storms tonight, then colder with snow

Low pressure over Kansas will track northeast along a frontal
boundary that extends northeast from the low and through the cwa.
North of the front temperatures are in the mid 40s north of M-46
and 55-60 south of the front.

Temperatures will warm into the 60s to near 70 today, but will be
held down a little by cloud cover. We'll see some instability
develop late in the day and continue during the evening as the low
gets closer. This could be a sneaky situation in which there's
high shear, but low CAPE with a frontal boundary nearby. Strong
winds aloft could be mixed down in a stronger storm during the
evening. HRRR seems the most robust with instability and shows
800-900 j/kg MUCAPE this evening across the southwest cwa, which
is close to where a slight risk for severe storms exists now. A
marginal risk exists for the rest of the cwa generally for strong
winds.

Stronger synoptic winds will develop on the back side of the
departing low as colder air surges into the cwa. We expect wind
gusts to 40 mph along the lake shore, but wouldn't be surprised to
see a few gusts to 45 mph prior to sunrise Thursday.

H8 temps are progd to fall from +6c to -8c by Thursday morning and
any precipitation behind the low will mix with and change over to
light snow. An inch or so accumulations looks possible north of
M-46 with lesser amounts south of there.

- Rain possible Friday night and mixed rain/snow Sunday/Monday

Another compact short wave will move through the region Friday
night brining another chance of light rain. However, precipitation
should be over by Saturday morning.

A stronger wave moves in late Sunday bringing mixed rain and snow
that will change to a brief period of all snow Monday.

- Highs mostly in the 40s

Highs will be in the mid to upper 60s today and lower 50s Friday.
Otherwise, highs will be in the 40s for the rest of the period.

&&

.AVIATION /12Z TAFS THROUGH 12Z THURSDAY/...
Issued at 738 AM EDT Wed Mar 19 2025

Still looking at reasonably good chances for VFR conditions
through 18Z, although MVFR ceiling restrictions could creep into
the MKG terminal region right around 18Z. Main changes this update
were to add a PROB30 thunder group to our southernmost TAF sites
(AZO-BTL-JXN) for this evening based on Storm Prediction Center
outlook and other guidance. LLWS also is most likely to be an
issue for these terminals into mid-morning and there may be
another window for these sites again in the evening - although
that is less certain given that this depends partly on how showers
and thunderstorms evolve later today.

Winds will turn to the northwest Thursday morning and have
advertised this at MKG given it will be the first to experience
this transition.

&&

.MARINE...
Issued at 334 AM EDT Wed Mar 19 2025

Still looking at gales tonight on the back side of the departing
low. Only change we made was make all of the nearshore zones begin
the gale warning at 11 pm.

Not out of the question we could see a few gusts to storm force,
but believe the higher likelihood is outside of the nearshore.

A small craft advisory will be needed once the gale warning ends.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Gale Warning from 11 PM this evening to 2 PM EDT Thursday for
     LMZ844>849.

&&

DISCUSSION...04
AVIATION...TJT
MARINE...04/RAH
Hazardous weather outlook, Mar 19, 3:43 AM EDT, 8 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
343 AM EDT Wed Mar 19 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-200745-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
343 AM EDT Wed Mar 19 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms are possible late this afternoon and evening. A few
of the storms could be strong to severe; strong winds are the main
threat.

Light snow accumulating around an inch north of M-46 overnight
could create a few slick spots on area roads.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-200745-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
343 AM EDT Wed Mar 19 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Wind and waves will be hazardous to small craft. Thunderstorms are
possible late this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Wind and waves will be hazardous to small craft.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:42 PM EDTGale WarningGRR17 hr
Mar 19, 3:01 PM EDTStorm WarningGRR21 hr
Mar 19, 7:15 PM EDTSpecial Marine WarningGRR90 min

Nearby

Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.